Missouri, 2005

Hail in Missouri, May 11, 2005

May 11, 2005 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 6:47 AM CST, 7 hours 18 minutes earlier.

Area forecast discussion, May 11, 6:47 AM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
747 AM CDT WED MAY 11 2005

.DISCUSSION...

HAVE UPDATED TO FORECAST TO INTRODUCE CHANCE POPS FOR THUNDERSTORMS
THIS AFTERNOON ACROSS ENTIRE CWA...GIVEN OUTFLOW FROM OVERNIGHT MCS
IS TRAVERSING SOUTHWARD AND WILL LIKELY BE SOMEWHERE ACROSS CENTRAL
MISSOURI AND ILLINOIS THIS AFTERNOON. SPC HAS FOLLOWED SUIT AND
DROPPED THE SLIGHT RISK LINE SOUTHWARD TO INCLUDE I-70 CORRIDOR.

PREVIOUS DISCUSSION...

ONGOING MCS OVR IA IN ZONE OF STG 850 MB MOISTURE CNVG...THETA E
ADVCTN AND WAA ABV SFC STNRY FNT EXTDG FM NWRN KS NE THRU CNTRL IA
TO SRN WI.  MOST OF THIS CONVECTION SHOULD REMAIN N OF THE CWA THIS
MRNG ALTHOUGH THE SWRN END OF THE LINE MAY MOV E-SEWD THRU THE EXTRM
NRN PTN OF THE CWA LTR THIS MRNG.  HI LVL CONVECTIVE DEBRIS CLOUDS
MAY LIMIT SOLAR INSOLATION THIS MRNG OVR THE NRN PTN OF THE
CWA...OTHERWISE MAX TEMPS TDA SHOULD BE A FEW DGRS WRMR THAN
YESTERDAY ALNG AND S OF INTERSTATE 70 WITH NR RECORD HI TEMPS LIKELY
TDA AS UNSEASONABLY WRM SUMMERLIKE WX PATTERN CONTS.  PLAN TO INCRS
POPS TDA AND TGT MAINLY N OF I-70 AS E-W FNT SAGS SWD THRU THE NRN
PTN OF THE CWA TDA MAKING IT AS FAR S AS STL OR JUST N OF STL BY LT
TGT.  SHOULD SEE SCT TSRA DVLP THIS AFTN ALNG AND N OF SFC FNT WITH
PLENTY OF INSTABILITY ALNG AND S OF THE FNT THIS AFTN.  MID-UPR LVL
ENVIRONMENT WILL ALSO BCM MORE FAVORABLE FOR CONVECTION AS MID LVL
RDG SHIFTS SEWD WITH WK SWLY FLOW SHRTWVS MOVG NEWD THRU THE NRN
HALF OF MO.  SCT CONVECTION MAY CONT TGT ALNG AND N OF SFC FNT...
ALTHOUGH MORE WIDEPREAD AND ORGANIZED CONVECTION WILL REMAIN N AND
NW OF THE CWA ALNG BEST 850 MB FRCG AND AHD OF STGR SHRTWVS MOVG
THRU THE NRN PLAINS.  SFC FNT WILL LFT BACK NWD ON THU AS SWLY MID
LVL FLOW INCRS OVR THE REGION AND THE STG SFC RDG N OF THE FNT
SHIFTS E OF THE GRT LKS REGION.  WILL CONT WITH THE HIGHEST POPS OVR
THE NRN PTN OF THE CWA THU AND THU NGT...THEN INCRS POPS OVR THE
ENTR CWA FRI AND FRI NGT AS A CDFNT DROPS SLOWLY SEWD THRU THE CWA
AHD OF MID-UPR LVL TROF WHICH WILL MOV EWD THRU THE REGION FRI
NGT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

CVKING
Hazardous weather outlook, May 11, 6:55 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT WED MAY 11 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
755 AM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT AS A STATIONARY FRONT SAGS SLOWLY SOUTHWARD INTO THE
REGION. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...
LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.

CVKING

In the hours before

Local storm report, May 11, 1:26 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             HARRISBURG              39.14N 92.46W
05/11/2005  0.88 INCH        BOONE              MO   LAW ENFORCEMENT

0220 PM     HAIL             HARRISBURG              39.14N 92.46W
05/11/2005  4.25 INCH        BOONE              MO   LAW ENFORCEMENT

&&

CVKING
Local storm report, May 11, 1:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FUNNEL CLOUD     7 SE HARRISBURG         39.07N 92.37W
05/11/2005                   BOONE              MO   COUNTY OFFICIAL

            PUBLIC REPORTED FUNNEL CLOUD AT ROUTE E.

0230 PM     HAIL             5 W ASHLAND             38.77N 92.35W
05/11/2005  0.88 INCH        BOONE              MO   TRAINED SPOTTER

&&

CVKING
Local storm report, May 11, 1:45 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 E HARRISBURG          39.14N 92.39W
05/11/2005  1.75 INCH        BOONE              MO   COUNTY OFFICIAL

&&

CVKING
Local storm report, May 11, 1:47 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             7 N COLUMBIA            39.06N 92.33W
05/11/2005  2.00 INCH        BOONE              MO   TRAINED SPOTTER

            LEMON SIZE HAIL

&&

CVKING
Local storm report, May 11, 1:53 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             5 S COLUMBIA            38.88N 92.33W
05/11/2005  1.75 INCH        BOONE              MO   TRAINED SPOTTER

0251 PM     FUNNEL CLOUD     3 N COLUMBIA            39.00N 92.33W
05/11/2005                   BOONE              MO   COUNTY OFFICIAL

            ROTATION WITH WALL CLOUD ON NORTH SIDE OF COLUMBIA.

&&

CVKING
Local storm report, May 11, 2:00 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             POTOSI                  37.94N 90.78W
05/11/2005  1.00 INCH        WASHINGTON         MO   TRAINED SPOTTER

&&

CVKING

The radar

The St Louis radar (KLSX), 84 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
May 11, 2:05 PM CST
Where
Washington County, Potosi
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.950, -90.800

Storm spotters reported 1 inch hail in Potosi for several minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445964.